Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Optimizing the arrangement of points on the unit sphere


Authors: Joel Berman and Kit Hanes
Journal: Math. Comp. 31 (1977), 1006-1008
MSC: Primary 52-04; Secondary 52A15, 90C30
MathSciNet review: 0478006
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the problem of placing N points on the unit sphere in $ {E^3}$ so as to maximize the sum of their mutual distances. A necessary condition is proved which led to a computer algorithm. This in turn led to the apparent best arrangements for values of N from 5 to 10 inclusive.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 52-04, 52A15, 90C30

Retrieve articles in all journals with MSC: 52-04, 52A15, 90C30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1977-0478006-1
PII: S 0025-5718(1977)0478006-1
Article copyright: © Copyright 1977 American Mathematical Society